Ugh. Or rather “insert F-bomb here" to quote a clever friend of mine. I just nervously and reluctantly gave Calvin his new seizure medicine. His other one has seemed to have maxed out its effectiveness. This one, his eighth trial, is salmon colored and oval with a score mark indicating where to cut it in half, which I did, revealing the mysterious chalky white substance that comprises all seizure drugs I have thus encountered. Drugs suck, but they are a necessary evil when it comes to epilepsy.
Prior to burying the half-pill into Calvin’s yogurt I had read up on this new drug to preempt any surprises and to ensure he was getting the correct initial dose. The first seizure med that was prescribed for Calvin was accidentally double-dosed by the hospital’s covering neurologist and Calvin went ballistic. We caught the error immediately and, without admitting fault, the doc cut his dose in half.
The side effects we need to look out for this time are no different, really, than all the other drugs: somnolence, vomiting, headache, fatigue, dizziness, nausea, decreased appetite, rash, ataxia, diplopia, psychomotor hyperactiviy, abdominal pain, aggression, etcetera, etcetera.
Poor kid. He has to deal with so much and now this. We just spent the last eighteen months reducing his seizure meds from four down to one and now we have to add another because the damn seizures keep rearing their frigging heads. Would some brilliant researcher please find a cure? We needed it yesterday. Insert F-bomb here.